Vomiting

My father is 10 days out from his second cycle of rchop. He has started to vomit small amounts but has no nausea. he says he gets a foul taste in his mouth then he just vomits. has this ever happened to anyone? I am not sure whether to call his doctor or not. He isn't drinking a lot because he is afraid he will get sick

Comments

  • epicc
    epicc Member Posts: 137
    Vomiting
    My mom had this on her first treatment. About 10 days later, she had a bad stomach ache and then spend the night vomiting. She had her check up appointment the next day and they gave her some fluids and she felt much better. I would call if he isn't due for an appointment and see about getting him in. They will make him feel better. I hope your dad feels better soon!!

    Emily
  • allmost60
    allmost60 Member Posts: 3,178
    Call your doctor...
    I would call your doctor and see what he/she thinks. I was told to call if I had a fever, vomiting, or for anything that lasted more than a few days. It's better to be safe than sorry. Let us know how you do. Take care...Sue (FNHL-2-3a-6/10)
  • jimwins
    jimwins Member Posts: 2,107
    Some thoughts...
    I agree with the others, call the doctor's office for advice.
    I only vomitted one time and I'm pretty sure that was because I
    was constipated and hadn't "gone" in several days.

    Regarding the foul taste, maybe he can rinse his mouth out occasionally
    or use some mint candy or someting to help with that. There was one
    antibiotic I was on that left a bitter taste in my mouth as I recall.

    I hope he gets it resolved.

    Hugs,

    Jim
  • Max Former Hodgkins Stage 3
    Max Former Hodgkins Stage 3 Member Posts: 3,803 Member
    Stomach
    Some chemo drugs can and will affect the sense of taste and smell. Also, for some reason it affected my gag reflex, which is now on a "hair trigger," three years later. There is almost no limit to the odd reactions that these drugs, especially when given in combinations like r-chop, can cause.

    I agree with the others here that yes I would call the doc. Also, he needs to find some drink (if not water) that will allow him to drink a lot. The diluting effect of hydration should lessen unpleasant stomach sensations, not increase them. Perhaps sharing that thought with him will assist in getting him to overcome the fear of drinking, which might at this point be more psychosomatic than physiological.
  • cnewtrn
    cnewtrn Member Posts: 28

    Stomach
    Some chemo drugs can and will affect the sense of taste and smell. Also, for some reason it affected my gag reflex, which is now on a "hair trigger," three years later. There is almost no limit to the odd reactions that these drugs, especially when given in combinations like r-chop, can cause.

    I agree with the others here that yes I would call the doc. Also, he needs to find some drink (if not water) that will allow him to drink a lot. The diluting effect of hydration should lessen unpleasant stomach sensations, not increase them. Perhaps sharing that thought with him will assist in getting him to overcome the fear of drinking, which might at this point be more psychosomatic than physiological.

    Now diarrhea
    So shortly after midnight the vomiting ceased and now he has diarrhea. This happened after his first cycle as well, day 10. Did this happen to anyone else and will it get worse with the next cycle. My mother is trying to push him to keep the fluids going but he is very discouraged at this point.
  • tall floridian
    tall floridian Member Posts: 95
    cnewtrn said:

    Now diarrhea
    So shortly after midnight the vomiting ceased and now he has diarrhea. This happened after his first cycle as well, day 10. Did this happen to anyone else and will it get worse with the next cycle. My mother is trying to push him to keep the fluids going but he is very discouraged at this point.

    Diarrhea
    Please have him checked for c-diff - anti-biotics can cause c-diff diarrhea- I've had it 3 different times - Immodian AD only made my diarrhea worst. I pray he will feel much better.